Urology Expert Forum
irritated penis after intercourse
About This Forum:

Questions in the Urology forum are answered by medical professionals at Healthcare Magic. Topics covered include benign prostate disease, penis curvature, cystisis, kidney stones, pediatric urology, prostate, sexual dysfunction, urinary tract infections (UTI), and urological cancers.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

irritated penis after intercourse

Hello, About 6 months ago my wife and I had intercourse and afterwards my penis was irritated. It took a few weeks for it to heal. It was initially red and in the days following the sex the skin appeared to be flaking. It healed slowly and the healed skin looked shiny with a slight discoloration at the urethral opening. Since the initial episode I've used lubricants alone, lubricants and a condom together, but there always seems to be some sort of inflammation after intercourse. It always heals, slowly, but never completely disappears.  I had intercourse this AM and used a generic lubricating liquid with the same result. My penis is red and irritated immediately behind the glans (glands); it also itches.

My layman's sense is that this is not serious (my wife is 54 years old and in menopause), but I'm getting more than concerned.

Do I try using jelly and a condom all the time? Should I see a dermatologist or a urologist? Or, should I take Sarah Pallin's advice and try abstinence for a month or so and let it completely heal?

Sincerely,

RG
Related Discussions
438205_tn?1240962949
Your layman's sense is working well! This is not serious. My guess is that you have  a dermatitis that gets irritated with the trauma of sexual intercourse. You are not doing yourself great damage, I am sure.
If you abstain from sexual intercourse, you will not experience the discomfort that you describe then the issue is whether the discomfort is worth the experience.
I think that you should see a dermatologist.
S.A.Liroff, M.D.
Blank
Continue discussion Blank
This Forum's Experts
563773_tn?1374250139
Bhupinder Kaur, MDBlank
Private practice
,
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank